Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: still going thru stim w/d ed_uk

Posted by zeugma on February 15, 2005, at 16:38:44

In reply to Re: still going thru stim w/d zeugma, posted by ed_uk on February 15, 2005, at 8:15:26

> Hi Z :-)
>
> How are you doing?
>
> >for one thing three drugs feels like enough, four and the s/e start to become noticeable.
>
> Lol Z, I think that was due to which drugs you were taking, not how many.

well there's the nortriptyline, 100 mg. i think it's a good drug BUT doesn't cover all my symptoms (it isn't all that stimulating, and doesn't calm me down much either: the paradox i've been grappling with is that i needed to be simultaneously calmed and stimulated); there's buspirone, 30 mg, which has negligible s/e but which i would be happy to dispose of if given a reason to do so; there's clonazepam 1 mg, which keeps a lid on the anxiety but which adds to the asthenia, so i keep the dose as low as possible.


i spoke to my pdoc just now, and he wants me to retry Provigil at 50 mg tomorrow am. Now there is something crazy about retrying failed meds, but the Provigil failed because of weird side effects; it actually calmed me down and stimulated me, and I could swear the drug works on 5-HT (while taking it I felt no need to augment with buspirone). I'm trying to get thru the next few days at work in a functional state, because I have BAD ADDD, like I'm watching a reel of film sputter inside my head as I frantically struggle with the projector. What are your thoughts on Provigil?

it's the first line med these days for narcolepsy. i know it concentrates in the hypothalamus, and i'm convinced (for some very simple reasons) that i have hypothalamus problems. the drug worked, it just caused bizarre but subjective side effects, unlike the ritalin, which caused objective s/e, like temper tantrums when it wore off and tachycardia. it is only in the last day or two that the chest pains have wholly dissipated.

i am convinced Provigil has some 5-HT effect that has not been elucidated yet. the drug calmed me the way SSRI's calm some people. how else can you explain a drug that gives a hypochondriac like the bizarre s/e I experienced (like feeling hot and cold simultaneously, and having swollen neck glands [ok, that's objective, I've got to have my pdoc look at my neck if I get that again]) without causing me to ramp up the klonopin? the ritalin had me so tense that some days I would take 2 mg of clonazepam and f*ck up my sleep completely.

i suppose this is only a stopgap until i can try dexedrine or something. But unfortunately, I am trying to hold down a job, and the caffeine pills aren't cutting it.

-z
>
> >if I do try another stim, it's going to have to be with atenolol, after an EKG, under the auspices of someone who knows what they're doing.
>
> Yes, you might need to see a cardiologist.
>
> Best,
> Ed.
>
>


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:zeugma thread:446337
URL: http://www.dr-bob.org/babble/20050212/msgs/458291.html